Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Radially symmetric solutions to a superlinear Dirichlet problem in a ball with jumping nonlinearities


Authors: Alfonso Castro and Alexandra Kurepa
Journal: Trans. Amer. Math. Soc. 315 (1989), 353-372
MSC: Primary 35J65; Secondary 35B05
DOI: https://doi.org/10.1090/S0002-9947-1989-0933323-8
MathSciNet review: 933323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $p,\varphi :[0,T] \to R$ be bounded functions with $\varphi > 0$. Let $g:{\mathbf {R}} \to {\mathbf {R}}$ be a locally Lipschitzian function satisfying the superlinear jumping condition: (i) ${\lim _{u \to - \infty }}(g(u)/u) \in {\mathbf {R}}$ (ii) ${\lim _{u \to \infty }}(g(u)/{u^{1 + \rho }}) = \infty$ for some $\rho > 0$, and (iii) ${\lim _{u \to \infty }}{(u/g(u))^{N/2}}(NG(\kappa u) - ((N - 2)/2)u \cdot g(u)) = \infty$ for some $\kappa \in (0,1]$ where $G$ is the primitive of $g$. Here we prove that the number of solutions of the boundary value problem $\Delta u + g(u) = p(\left \| x\right \|) + c\varphi (\left \| x\right \|)$ for $x \in {{\mathbf {R}}^N}$ with $\left \| x\right \| < T,u(x) = 0$ for $\left \| x\right \| = T$ tends to $+ \infty$ when $c$ tends to $+ \infty$. The proofs are based on the "energy" and "phase plane" analysis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J65, 35B05

Retrieve articles in all journals with MSC: 35J65, 35B05


Additional Information

Keywords: Dirichlet problem, superlinear jumping nonlinearity, singular differential equation, radially symmetric solutions
Article copyright: © Copyright 1989 American Mathematical Society